Alert archive / New York / Wind Advisories in 2013
Wind Advisory 5, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Oct 7, 2013, 4:16 AM EDT for 4 states. It took effect at Oct 7, 2013, 10:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2013, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 7, 2013, 10:00 AM EDT
- Expired
- Oct 7, 2013, 5:10 PM EDT
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WWUS71 KALY 070816 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 416 AM EDT MON OCT 7 2013 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 080000- /O.NEW.KALY.WI.Y.0005.131007T1400Z-131008T0000Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 416 AM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * LOCATIONS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY AND NORTHEAST CATSKILLS...THE HUDSON RIVER VALLEY INCLUDING THE GREATER CAPITAL DISTRICT...AND THE LAKE GEORGE SARATOGA REGION...THE TACONICS...THE BERKSHIRES...AND SOUTHERN VERMONT. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS. * WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD FRONT...LATER THIS MORNING...PEAKING AROUND MIDDAY THROUGH EARLY AFTERNOON...BEFORE SHIFTING TO THE WEST AND DECREASING BY EARLY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
123 WWUS71 KALY 071334 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 934 AM EDT MON OCT 7 2013 CTZ001-013-NYZ063>066-072200- /O.EXA.KALY.WI.Y.0005.131007T1400Z-131008T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 934 AM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS. * WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD FRONT... LATER THIS MORNING...PEAKING AROUND MIDDAY THROUGH EARLY AFTERNOON...BEFORE SHIFTING TO THE WEST AND DECREASING BY EARLY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 072200- /O.CON.KALY.WI.Y.0005.131007T1400Z-131008T0000Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 934 AM EDT MON OCT 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY... SCHOHARIE VALLEY AND NORTHEAST CATSKILLS...THE HUDSON RIVER VALLEY INCLUDING THE GREATER CAPITAL DISTRICT...AND THE LAKE GEORGE SARATOGA REGION...THE TACONICS...THE BERKSHIRES...AND SOUTHERN VERMONT. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS. * WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD FRONT... LATER THIS MORNING...PEAKING AROUND MIDDAY THROUGH EARLY AFTERNOON...BEFORE SHIFTING TO THE WEST AND DECREASING BY EARLY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
748 WWUS71 KALY 071713 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 113 PM EDT MON OCT 7 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-080000- /O.CON.KALY.WI.Y.0005.000000T0000Z-131008T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 113 PM EDT MON OCT 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY... SCHOHARIE VALLEY AND NORTHEAST CATSKILLS...THE HUDSON RIVER VALLEY INCLUDING THE GREATER CAPITAL DISTRICT...MID HUDSON VALLEY...SOUTHEAST CATSKILLS...THE LAKE GEORGE SARATOGA REGION...THE TACONICS...THE BERKSHIRES...LITCHFIELD HILLS AND SOUTHERN VERMONT. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS. * WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD FRONT... PEAKING IN THE MID TO LATE AFTERNOON...BEFORE SHIFTING TO THE WEST AND DECREASING BY EARLY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...AND POWER LINES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
155 WWUS71 KALY 072110 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 510 PM EDT MON OCT 7 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-072215- /O.CAN.KALY.WI.Y.0005.000000T0000Z-131008T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 510 PM EDT MON OCT 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. THE THREAT FOR WIND ADVISORY WINDS GUSTS BETWEEN 46 AND 57 MPH HAS DIMINISHED...AS THE COLD FRONT HAS SHIFTED EASTWARD. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:24 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 7, 1:24 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 124 AM EDT MON OCT 7 2013 .SYNOPSIS... A WARM FRONT WILL MOVE ACROSS THE REGION OVERNIGHT INTO MONDAY MORNING. WITH THE PASSAGE OF THE FRONT...WARMER AIR WILL BRIEFLY SURGE INTO THE REGION. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AFTERNOON AND EVENING WITH HEAVY RAIN SHOWERS AND POSSIBLE STRONG TO SEVERE THUNDERSTORMS. BY TUESDAY...A DRIER...COOLER AND LESS HUMID AIR MASS WILL RETURN FOR MUCH OF THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1250 AM EDT...LOW LEVEL STRATUS CLOUDS HAVE ENVELOPED THE REGION...WITH EVEN PATCHY DRIZZLE. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH DAYBREAK. A WARM FRONT...WHICH IS NOW ORIENTED MORE NORTHWEST-SOUTHEAST STILL REMAINS DRAPED TO OUR WEST ACROSS CENTRAL NY/PA. AN EASTERLY FETCH OFF THE ATLANTIC CONTINUES TO RESULT IN RELATIVELY COOL CONDITIONS COMPARED TO THE VERY WARM AND HUMID AIR MASS TO OUR WEST. CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH OVERNIGHT EXCEPT FOR AN INCREASE IN LOW LEVEL DEWPOINTS. WILL ONLY MENTION ISOLATED SHOWERS WITH LIMITED FORCING THROUGH THE NIGHT...BUT WILL MENTION PATCHY DRIZZLE/FOG. TEMPERATURES WILL INITIALLY REMAIN STEADY...THEN SLOWLY RISE INTO EARLY MONDAY MORNING AS THE WARM FRONT FINALLY APPROACHES. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/... AFTER A LONG PERIOD OF FAIRLY TRANQUIL WEATHER...AN ACTIVE WEATHER DAY IS POSSIBLE MONDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. AS THE COLD FRONT MOVES THROUGH DURING THAT PERIOD THERE IS THE POTENTIAL FOR ONE TO TWO INCHES OF RAIN IN A 5-6 HOUR PERIOD... GUSTY SOUTH/SOUTHEAST WINDS AHEAD OF THE FRONT COULD PRODUCE SOME WIND GUSTS OVER 40 MPH...ESPECIALLY IN FAVORED LOCATIONS SUCH AS DOWNSLOPE AREAS FROM THE TACONICS...GREEN MOUNTAIN AND BERKSHIRES. THERE IS ALSO THE THREAT FOR STRONG TO DAMAGING WIND GUSTS WITH ANY TSTMS AS INDICATED BY THE SPC INCLUDING SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA IN A SLIGHT RISK FOR TSTMS. FORTUNATELY...DUE TO THE DRY ANTECEDENT CONDITIONS...ONE TO TWO INCHES OF RAIN IS UNLIKELY TO PRODUCE ANYTHING MORE THAN LOCALIZED POOR DRAINAGE PROBLEMS. POPS ARE FORECAST TO RISE TO LIKELY AND CATEGORICAL LEVELS DURING THE AFTERNOON THEN FALL OFF RAPIDLY TO CHANCE AND SLIGHT CHANCE LEVEL BY LATE MONDAY EVENING. HIGHS MONDAY WILL BE IN THE UPPER 60S TO MID 70S. WITH THE FRONT COMING THROUGH EARLY IN THE EVENING...THERE WILL BE PLENTY OF TIME FOR THE COOLER AIR MASS TO SURGE INTO THE REGION...SO LOWS MONDAY NIGHT WILL DIP INTO THE UPPER 30S AND 40S. HIGH PRESSURE BUILDS IN FOR TUESDAY AND TUESDAY NIGHT WITH MAINLY CLEAR SKIES AND SEASONABLY COOL CONDITIONS. HIGHS TUESDAY WILL BE IN THE UPPER 50S AND 60S. LOWS TUESDAY NIGHT IN THE 30S TO LOWER 40S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEDNESDAY THROUGH SATURDAY MORNING...THE LATEST 12Z MODELS ARE IN ACCORD AS A BROAD HIGH PRESSURE UNDER A LARGE RIDGE WILL PROVIDE TRANQUIL WEATHER CONDITIONS FOR THE MAJORITY OF THE LONG TERM PERIOD. AS THE CENTER OF HIGH PRESSURE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM OUR REGION DURING THE WEEK...THIS WILL FAVOR LIGHT EASTERLY WINDS AROUND THE HIGH PRESSURE. THEREFORE IN CONJUNCTION WITH OUR T850 AND T925 TEMPS AROUND 10-13C THROUGH FRIDAY...HIGH TEMPS WILL RANGE FROM THE MID TO UPPER 60S DURING THIS TIME WITH POSSIBLE LOWER 70S FOR THE LATTER HALF OF THE WORK WEEK ESPECIALLY IN THE HUDSON VALLEY. LOW TEMPERATURES WILL ALSO BE COOL THROUGHOUT THE FIRST HALF OF THE EXTENDED WITH LOWS IN THE UPPER 30S IN HIGH TERRAN TO LOW AND MID 40S FOR VALLEY LOCATIONS. SATURDAY NIGHT THROUGH SUNDAY...SOME OF THE LATEST 12Z MODELS SHOWS A DEVELOPING BAROCLINIC LOW PRESSURE SYSTEM FORMING ALONG A STALLED OUT FRONT OFF THE NORTH CAROLINA COAST. THIS WILL RETROGRADE NORTH THROUGHOUT THE EXTENDED PERIOD. AS WE APPROACH SATURDAY NIGHT...THE NORTHERN FRINGES OF THIS LOW PRESSURE SYSTEM WILL BRING AN ISOLATED SHOWER ESPECIALLY ACROSS THE LOWER TO MID HUDSON VALLEY AND LITCHFIELD HILLS. THIS LOW PRESSURE WILL ENCOUNTER THE DOMINANT HIGH PRESSURE ACROSS THE NORTHEAST WHERE THE DOMINANT UPPER LEVEL CONVERGENCE WILL LIKELY WEAKEN THIS APPROACHING LOW PRESSURE SYSTEM FROM THE COAST. THERE IS NO MODEL AGREEMENT AT THIS TIME FOR THIS LOW PRESSURE SYSTEM SO WE WILL UPDATE WHEN APPROPRIATE. LATEST THINKING IS THAT THE CHANCES FOR SHOWERS WILL BE CONFINED ONLY TO AREAS WELL SOUTH AND EAST OF THE IMMEDIATE CAPITAL REGION. HIGH TEMPERATURES ON SUNDAY WILL RANGE FROM THE LOW TO MID 60S. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... THE REGION CONTINUES TO REMAIN IN A RELATIVELY COOL AND SOMEWHAT MOIST MARITIME REGIME DUE TO AN EASTERLY FETCH OFF THE ATLANTIC PERSISTING. THE STATIONARY FRONT REMAINS DRAPED ACROSS CENTRAL NY/PA. UNTIL THE FRONT MOVES THROUGH LATER THIS MORNING...LOW STRATUS AND LIGHT FOG WILL ENVELOPE THE TERMINALS THROUGH THE EARLY MORNING HOURS WITH MVFR CONDITIONS TO BEGIN AT KGFL AND KALB...AND IFR AT KPOU AND KPSF. BY SUNRISE...ALL AF SITES SHOULD BE IFR. SPOTTY DRIZZLE WILL BE POSSIBLE...BUT WILL NOT INCLUDE IN TAFS...BUT INCLUDING VCSH AT KGFL AND KALB FOR SOME ISOLATED SHOWERS BETWEEN 06Z- 09Z...BASED ON RADAR IMAGERY THERE IS A LOW CHANCE OF A FEW SHOWERS...BUT THE MAJORITY OF ANY RAINFALL WILL HOLD OFF UNTIL MONDAY AFTERNOON/EVENING. CONDITIONS ARE EXPECTED TO IMPROVE TO MVFR BUT SHOULD REMAIN GENERALLY OVERCAST IN THE WARM SECTOR BY LATE THIS MORNING. A GUSTY SOUTHERLY WIND AROUND 10-15 KT WITH GUSTS OF 20-30 KT WILL DEVELOP AND STRENGTHEN THROUGH THE DAY. WILL CONTINUE TO MENTION LOW LEVEL WIND SHEAR THROUGH THROUGH ABOUT 15Z UNTIL BETTER MIXING OCCURS AND SURFACE WINDS INCREASE SO THAT LOW LEVEL WIND SHEAR IS NO LONGER A CONCERN. A COLD FRONT WILL MAKE SIGNIFICANT EASTWARD PROGRESS AND CROSS THE REGION DURING THE EARLY EVENING HOURS. A BAND OF MODERATE TO HEAVY RAINFALL ALONG WITH SOME THUNDER AND GUSTY WINDS WILL ACCOMPANY THE FRONTAL PASSAGE. SINCE THIS WILL OCCUR IN THE AFTERNOON...WILL MENTION SHRA WITH MVFR CONDITIONS ALTHOUGH THERE WILL BE A GOOD CHANCE FOR AT LEAST BRIEF IFR WITHIN ANY HEAVY RAIN BANDS. ANY THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. WINDS WILL ABRUPTLY SHIFT TO THE WEST BEHIND THE FRONT. CONDITIONS SHOULD IMPROVE TO VFR AFTER 23Z-10Z AS WEST WEST WINDS AND DRYING CONDITIONS ALONG WITH IMPROVING CEILINGS AND VISIBILITIES SPREAD ACROSS THE REGION. OUTLOOK... LATE TONIGHT-FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE ANTICIPATED OVER THE NEXT FEW DAYS. AFTER A WETTING DAY ON SUNDAY...ANOTHER WETTING DAY WITH MORE RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING. DRY WEATHER WILL RETURN TUESDAY THROUGH THE REMAINDER OF THE WEEK...WITH FULL RH RECOVERY EXPECTED EACH NIGHT WITH DEW FORMATION. && .HYDROLOGY... NO WIDESPREAD PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE NEXT 5 DAYS. FLOWS CONTINUE AT NORMAL TO BELOW NORMAL LEVELS FOR EARLY OCTOBER. A COLD FRONT EXPECTED TO MOVE THROUGH THE REGION MONDAY AFTERNOON AND EVENING. MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TONIGHT THROUGH MONDAY MORNING WITH LIGHT PCPN AMOUNTS OF A TENTH OF AN INCH OR LESS. MUCH HEAVIER RAINFALL IS EXPECTED WITH THE COLD FRONT MONDAY AFTERNOON AND EVENING WITH THE POTENTIAL FOR ONE TO TWO INCH BASIN RAINFALL AVERAGES. ALL THE MODELS ARE NOW SHOWING THE COLD FRONT MOVING THROUGH QUICKLY...SO THERE APPEARS TO BE LITTLE IF ANY CHANCE THAT THE FRONTAL BOUNDARY AND THE HEAVY RAIN LINGERING OVER THE REGION AND PRODUCING MORE THAN TWO INCHES OF RAIN. DUE TO RECENT DRY CONDITIONS...FFG IS QUITE HIGH...AND THE COLD FRONT WILL BE MOVING FAST ENOUGH TO KEEP ANY HEAVY RAINFALL LIMITED TO JUST A FEW HOUR PERIOD. AS A RESULT...NO HYDROLOGIC PROBLEMS ARE ANTICIPATED OUTSIDE OF LOW LYING...POOR DRAINAGE...OR URBAN AREAS THAT TYPICALLY SEE WATER POND DURING HEAVY DOWNPOURS. DRY WEATHER WILL BE IN PLACE FOR TUESDAY THROUGH THE REMAINDER OF THE WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/GJM/JPV NEAR TERM...KL/GJM/JPV SHORT TERM...GJM LONG TERM...LFM AVIATION...NAS FIRE WEATHER...GJM HYDROLOGY...GJM
Hazardous weather outlook, Oct 6, 4:15 PM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT SUN OCT 6 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 415 PM EDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAINFALL IS POSSIBLE AHEAD OF A FRONTAL BOUNDARY MONDAY AFTERNOON INTO MONDAY EVENING. THIS RAINFALL MAY PRODUCE PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW LYING OR URBAN AREAS. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MONDAY AFTERNOON INTO MONDAY EARLY EVENING WHICH MAY PRODUCE STRONG OR DAMAGING WIND... ESPECIALLY FROM THE CAPITAL DISTRICT SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 12:40 PM EDT | Special Weather Statement | ALY | Herkimer | 35 min |
| Oct 7, 1:14 PM EDT | Special Weather Statement | ALY | Otsego | 61 min |
| Oct 7, 1:29 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 31 min |
| Oct 7, 1:48 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 42 min |
| Oct 7, 1:57 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 33 min |
| Oct 7, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga | 24 min |
| Oct 7, 2:12 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 2 more | 63 min |
| Oct 7, 2:12 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Warren | 33 min |
| Oct 7, 2:31 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren | 29 min |
| Oct 7, 2:41 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 8 more | 4 hr |
| Oct 7, 2:58 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 32 min |
| Oct 7, 3:05 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 55 min |
| Oct 7, 3:22 PM EDT | Special Weather Statement | ALY | Rensselaer, Washington | 38 min |
| Oct 7, 3:34 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 56 min |
| Oct 7, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 61 min |
| Oct 7, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 33 min |
Nearby
Wind Advisories in New York, 2013Wind Advisories in Vermont, 2013Wind Advisories in Massachusetts, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.